MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number M00146154B1
Medical Device Problem Codes Stretched (1601); Material Deformation (2976); Material Integrity Problem (2978); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided at the time of this report.Additionally, the lot number was not provided and therefore the actual place of manufacture could not be determined.The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.Additionally, lot traceability was not provided.The lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.A review of the manufacturing processes indicates the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.As indicated in the device instructions for use, warnings, "to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications." there is no indication of patient injury due to the zipwire in the event description.The reporting decision was based, in good faith, on the report that the zip wire "appeared to be frayed and stringed out/elongated".At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors impacted on the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: it was reported that: procedure type: abdominal angiogram.Description of the event: the rubicon catheter tip broke off into the patients aorta.The operator used a snare to retrieve the broken catheter tip.They were able to successfully retrieve the tip.The account would like to know why the rubicon catheter tip fell apart thank you the zip wire was pulled out of the catheter and it appeared to be frayed and stringed out/elongated.Devices are being returned as soon as rga is available.What troubleshooting steps took place? the operator used a snare to retrieve the broken catheter tip.Medical/surgical interventions: snared the device out product - g/wire 035/260 angled (bx5), model number: 46-154b, upn: m00146154b1, lot/serial number: unknown.Was the device implanted or did an attempt to implant occur?: no.Failure modes related to this device include: bent or kinked.Were the issues present upon opening the package?: no.Do you have a photo, video, or screenshot depicting the issue?: no.
 
Event or Problem Description
Event description: it was reported that: procedure type: abdominal angiogram.Description of the event: the rubicon catheter tip broke off into the patients aorta.The operator used a snare to retrieve the broken catheter tip.They were able to successfully retrieve the tip.The account would like to know why the rubicon catheter tip fell apart thank you the zip wire was pulled out of the catheter and it appeared to be frayed and stringed out/elongated.Devices are being returned as soon as rga is available.What troubleshooting steps took place? the operator used a snare to retrieve the broken catheter tip.Medical/surgical interventions: snared the device out.Product - g/wire 035/260 angled (bx5), model number: 46-154b, upn: m00146154b1, lot/serial number: unknown.Was the device implanted or did an attempt to implant occur?: no.Failure modes related to this device include: bent or kinked.Were the issues present upon opening the package?: no.Do you have a photo, video, or screenshot depicting the issue?: no.
 
Additional Manufacturer Narrative
Device evaluation: as received, the specimen consisted of one-1 each hydro gw std an 260-035; returned coiled, loose and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 261.55cm and a finished diameter of.03325" to.03380".The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented bend/kink damage over the distal 6.50cm with approximately 0.40cm of the metallic core wire protruding distally through the polymer jacket material.The damage presented by the specimen wire appeared consistent with manipulation of the wire against resistance.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the device instructions for use, warnings, "to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications." the lack of lot traceability prevents performing a device history records review for any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12315996
Report Number9680001-2021-00075
Device Sequence Number19628369
Product Code DQX
UDI-Device Identifier08714729754732
UDI-Public08714729754732
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00146154B1
Device Catalogue Number46-154B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1